MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.A pusher wire, coil, hoop and introducer sheath were returned.Besides, a rhv was returned.The coil and pusher wire arms were interlocked within introducer sheath.The twist lock of the introducer sheath had been opened.Residues of blood were noted within the introducer sheath.The coil fiber bundles had blood on them.The introducer sheath was inspected and no anomalies were noted.The pusher wire was advanced through the introducer sheath without problems.No resistance was felt.The proximal end of the pusher wire has a smooth surface.The pusher wire was inspected and was found kinked and damaged.The interlocking arm of the pusher wire was inspected and no anomalies were noted.The main coil zap tip was detached.The interlocking arm was inspected and no anomalies were noted.A dimensional inspection revealed that the outer diameter (od) of pusher wire, primary coil and no.Of fiber bundles were within specification.
 
Event or Problem Description
Reportable based on device analysis completed on 23dec2019.It was reported that difficulty advancing the coil through the guide catheter occurred.The target lesion area was located in the proximal and middle left anterior descending (lad) artery.A 3mm x 6cm interlock was selected for use.During the procedure, guidewires were inserted deeply into coronary artery through the guiding catheter.Force was used to deliver the guide catheter.The coil could not reach the spiral fistula through the micro catheter.The physician tried to cut, but it failed to reach to the fistula part.Another of the same device was selected but also failed.The coil was removed within the catheter all together.The procedure was completed with another of the same device.No complications reported, and the patient was stable.However, device analysis revealed a detached zap tip.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9582122
Report Number2134265-2019-16701
Device Sequence Number10856172
Product Code KRD
UDI-Device Identifier08714729764939
UDI-Public08714729764939
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2022
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0023665586
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/23/2019
Initial Report FDA Received Date01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR